Doctor insights on:
What Happens If I Stop My Bipolar Meds
Not a good idea: Some mood stabilizers, especially those in the seizure medication category can have serious consequences when not stopped appropriately - seizures being most serious. Aside from sudden withdrawal, stopping bipolar medication suddenly or slowly always runs the risk of recurrence of your bipolar disorder. You along with your doctor have to make the choice of stopping but never suddenly. ...Read moreSee 1 more doctor answer
Also known as manic-depressive illness, bipolar disorder is a brain disorder that in its most severe form causes dramatic shifts in mood, from mania to depression. Symptoms of mania include markedly elevated mood and energy, reduced sleep and a reduced need for sleep, racing thoughts, and grandiose ideas. When mood changes are severe, psychotic ideation may be present. Symptoms of depression can include low energy, feeling sad, feelings of guilt and hopelessness that are out of proportion to the patient's actual situation, low motivation, inability to experience pleasure, and suicidal ideation. Sleep may be increased, and concentration may be impaired. Some manic patients may be extremely irritable rather than euphoric. Less severe but clearly abnormal mood ...Read more
Please seek help!: Finding an effective regimen for bipolar disorder ii can be challenging. Please don't stop your medications without discussing it with your doctor. Unfortunately it can take some trial and error, but once the appropriate regimen is found most patients are very, very relieved and even though they may miss the hypomania, not going through the depression which = 80% of the episodes is worth it! ...Read moreSee 1 more doctor answer
What do you suggest if i want to stop taking all/some of my meds. Six meds for bipolar, anxiety, add, and ptsd. Thoughts?
Very worrisome: Discuss with your psychiatrist.. However, with this many serious conditions - my guess is that your medications were carefully titrated. There is risk with stopping - there is marked risk with stopping all of them. ...Read more
Dry eyes? I've been on numerous medications for my bipolar disorder and in result I've gotten dry eyes if i change or stop meds will it go away?
My wife was put on litium and she was ok before these meds, can she just stop taking lithium after she has been on it for a year she was functional before meds, mental hospital says she has bipolar, manic depressant etc, but the meds made her sleep all th
Hello. : Hello. If a person has bipolar disorder medication might be required for life. However, if she is having significant problems with lithium she should tell her psychiatrist. That way they can explore other options that are better tolerated. I don't recommend that she just stop medication. ...Read more
Bipolar meds don't: cause bipolar disorder, they help contain the symptoms. However, most psychiatric medications, including ones for bipolar, can cause side effects that mimic bipolar symptoms, such as agitation, anxiety and sleeplessness. This is a question for your psychiatrist, in his/her office. ...Read more
^ sxs: Your symptoms could worsen and you could experience cognitive deterioration over time. I would take it seriously. Take care. ...Read more
If my hypersexuality waves happen to be due to "Bipolar Not Otherwise Specified", how likely is it that they'll go away with bipolar meds?
Equal chances...: The reduction of hypersexuality symptoms have been shown with some second generation antipsychotics and not in others ... so it essentially depends on the bipolar meds you've been prescribed, the dose, & how diligent you are about taking them correctly. Wish I had a better answer than that ... Good Luck! ...Read more
Though depression is not required for diagnosis most people have both manic and depressive episodes and may have mixed episodes with features of both. Length of episodes vary, but are separated by "normal" periods of emotion and behavior. See my answers to similar ...Read more
- Talk to a doctor live online for free
- What happens if i stop taking my immunosuppressant suddenly?
- What happens if i stop taking my immunosuppressive drug suddenly?
- What happens when i stop breastfeeding?
- Ask a doctor a question free online
- What would happen if i stop taking infliximab?
- What happens if i leave my constipation untreated?
- What happens if i overstuffed my stomach?
- What happens to my breasts after i wean?
- Talk to a psychiatrist online for free